# SDR 2009FA0000394

- Difficulty date: May 11, 2009
- Submitted: May 11, 2009
- Operation: General aviation
- Aircraft: N8080K
- Make and model: Scwzer G164B
- Aircraft serial: 554B
- Engine: Pwa R1340AN1
- Propeller: Hamstd 12D40
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: 399356
- Condition: Cracked
- Location: Engine
- Stage of operation: AG
- How discovered: O
- Nature of condition: R, E, Y
- Precautionary procedure: F, B, A

## Discrepancy

AFTER LOADING UP WITH RICE THE ACFT WAS TAKING OFF WHEN THE PILOT REPORTED A LOUD BANG AND THE ENGINE LOST POWER. THE PILOT DUMPED HIS LOAD AND MADE AN EMERGENCY LANDING IN THE FIELD STRAIGHT AHEAD BUT THE RT MLG HIT A BURM AND FLIPPED THE ACFT OVER. THE ACFT THEN CAUGHT ON FIRE AND THE PILOT TRIED TO PUT IT OUT BUT FAILED. THE ACFT IS DESTROYED. CYLINDER FAILURE SUSPECTED. AN INSP OF THE ENGINE AFTER THE FIRE HAD DIED DOWN REVEALED THE NR 8 CYL HEAD HAD CRACKED IN TWO. BOTH SPARK PLUGS ARE STILL ATTACHED TO THEIR IGNITION HARNESS AND BOTH PLUGS HAVE THEIR PLUG INSERTS STILL ATTACHED TO THE PLUGS.
